The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

IL2side effects question

Forums General Melanoma Community IL2side effects question

  • Post
    Angela C
    Participant
    Hey everyone.

    I just had my first cycle of IL2 in January. My second week in the hospital was the week of the 24th. After each round, I have been experiencing a strange sensation in my head. I would describe it as a medicine head feeling. I just feel kind if out if it. I am kind of light headed and dizzy. It us a hard sensation to describe.

    I had this after the first week and the doctors seemed surprised by it and not sure what to make of it. I was originally attributing it to the anti anxiety meds I had taken, but those have been out of my system for a week and a half now and this feeling is still here.

    I gave a check up with the doctor on Turs and we’ll definitely be talking about it. I just wondered if anyone else had experienced something similar.

    I can’t help but have the thought cross my mind that I could have a brain metastasis causing these symptoms. But, I’m trying not to freak out.

    Anybody have a similar experience??

    Loading spinner
Viewing 5 reply threads
  • Replies
      KatyWI
      Participant

      Yes!  I had that!  I have no idea what caused it.  I blamed it on my chiropractor at the time.  I'd had major neck problems after the central access was put in because I couldn't bend my neck all week, and I'd been seeing a chiropractor.  (I ended up getting a picc line for the remaining doses so that I wouldn't have the neck problems agains.)  But anyway, I don't know for sure if it was the chiropractor or something else. 

      I did end up having a brain met, but it was much later.  I very much doubt it was present when the dizzy feeling was happening.

      I don't have any answers for you because I have no idea why this happened, but I thought it might be comforting to know that someone else experienced the same thing on IL-2.  I hope it goes away soon!  For me, it took about a week to not feel really dizzy, but then about two more weeks before I felt normal all the time.

      In the mean time, I hope the doctor has some answers for you on Tuesday.

      KatyWI

      Loading spinner
      KatyWI
      Participant

      Yes!  I had that!  I have no idea what caused it.  I blamed it on my chiropractor at the time.  I'd had major neck problems after the central access was put in because I couldn't bend my neck all week, and I'd been seeing a chiropractor.  (I ended up getting a picc line for the remaining doses so that I wouldn't have the neck problems agains.)  But anyway, I don't know for sure if it was the chiropractor or something else. 

      I did end up having a brain met, but it was much later.  I very much doubt it was present when the dizzy feeling was happening.

      I don't have any answers for you because I have no idea why this happened, but I thought it might be comforting to know that someone else experienced the same thing on IL-2.  I hope it goes away soon!  For me, it took about a week to not feel really dizzy, but then about two more weeks before I felt normal all the time.

      In the mean time, I hope the doctor has some answers for you on Tuesday.

      KatyWI

      Loading spinner
        Angela C
        Participant
        Thanks for the reply, Katy! That makes me feel better to know you had something similar. The feeling went away quicker after the first week. But, I know they say the side effects can get worse with each round. So, I guess it is just taking it’s sweet time to away after the second week.

        Loading spinner
        Angela C
        Participant
        Thanks for the reply, Katy! That makes me feel better to know you had something similar. The feeling went away quicker after the first week. But, I know they say the side effects can get worse with each round. So, I guess it is just taking it’s sweet time to away after the second week.

        Loading spinner
      SuzannefromCA
      Participant

      Hi Angela,

      I am a stage IV survivor that has done Biochemo and IL-2 for a year and a half. I am on anxiety meds and continued taking them while I was going through treatment too. Not a good time to wean off the meds. I had tried that with switching anxiety meds while I was on vacation no less. Just from that alone I was getting  the horrible in the head feeling. I could not have given up taking those during treatment, as treatment would be anxiety provoking to the extreme.

      Having said that, I always had a fuzzy feeling in the head, I'm sure, due to the chemo and the meds to treat the side effects of the chemo. I always said I had "chemo brain." I would constantly feel out of it.

      I'm sure what you are feeling is pretty normal, you just have to ride with it if you can. I don't know if you could be totally clearheaded going through such a toxic treatment.

      Good luck to you and I feel for you!

      ~Suzanne

      Loading spinner
      SuzannefromCA
      Participant

      Hi Angela,

      I am a stage IV survivor that has done Biochemo and IL-2 for a year and a half. I am on anxiety meds and continued taking them while I was going through treatment too. Not a good time to wean off the meds. I had tried that with switching anxiety meds while I was on vacation no less. Just from that alone I was getting  the horrible in the head feeling. I could not have given up taking those during treatment, as treatment would be anxiety provoking to the extreme.

      Having said that, I always had a fuzzy feeling in the head, I'm sure, due to the chemo and the meds to treat the side effects of the chemo. I always said I had "chemo brain." I would constantly feel out of it.

      I'm sure what you are feeling is pretty normal, you just have to ride with it if you can. I don't know if you could be totally clearheaded going through such a toxic treatment.

      Good luck to you and I feel for you!

      ~Suzanne

      Loading spinner
      Kim K
      Participant

      Yes, I was that way throughout my treatment.  After the last round I started to feel better after the first month.  I would get so tired in the middle of the day, sleep for hours, and wake like I never had any rest. 

      Your body goes through a major shock.  Perhaps even multi-system organ failure like I did.  You may have even become a little anemic.  The massive recruitment of T-cells post treatment (a good thing) takes a toll on your body.  You just drop-kicked yourself, got run over by a train, and then put through the ringer for good measure.  Yes, it is normal to feel out-ot-it, spacey, or like your head is detached from your body and only your neck is keeping it from floating away.

      This gets better but can come in spells.  It took me a good 3 months to be completely back to normal again.  Just the emotional toll can do that to most people.  Be sure to tell your doctor, but considering what you have just been through I wouldn't panic.  Perhaps keeping a log as to how often and for how long you feel strange may help reassure you and your doctor.  So long as it is getting better over time.  As far as your body is concerned, you are still in the aftermath.

      Best of luck joining the 6% club!

      Kim

      Loading spinner
      Kim K
      Participant

      Yes, I was that way throughout my treatment.  After the last round I started to feel better after the first month.  I would get so tired in the middle of the day, sleep for hours, and wake like I never had any rest. 

      Your body goes through a major shock.  Perhaps even multi-system organ failure like I did.  You may have even become a little anemic.  The massive recruitment of T-cells post treatment (a good thing) takes a toll on your body.  You just drop-kicked yourself, got run over by a train, and then put through the ringer for good measure.  Yes, it is normal to feel out-ot-it, spacey, or like your head is detached from your body and only your neck is keeping it from floating away.

      This gets better but can come in spells.  It took me a good 3 months to be completely back to normal again.  Just the emotional toll can do that to most people.  Be sure to tell your doctor, but considering what you have just been through I wouldn't panic.  Perhaps keeping a log as to how often and for how long you feel strange may help reassure you and your doctor.  So long as it is getting better over time.  As far as your body is concerned, you are still in the aftermath.

      Best of luck joining the 6% club!

      Kim

      Loading spinner
Viewing 5 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.